MAUDE Adverse Event Report: PRECISION SPINE, INC. PSS SYSTEM; POLYAXIAL SCREW

PRECISION SPINE, INC. PSS SYSTEM; POLYAXIAL SCREW
Model Number SLPL6540
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; distributor.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed in the (b)(6) on (b)(6) 2021, utilizing the surelok pss pedicle screw system.When setting the lock screw in position it slipped and had no locking.Cross threading happened.The damaged pedicle screw was removed and replaced with another that was readily available in the set along with a new lock screw.The reported issue resulted in a fifteen (15) minute delay to the procedure.There was no patient injury.
 
Event or Problem Description
It was reported that a procedure was performed in the dominican republic on (b)(6) 2021, utilizing the surelok pss pedicle screw system.When setting the lock screw in position it slipped and had no locking.Cross threading happened.The damaged pedicle screw was removed and replaced with another that was readily available in the set along with a new lock screw.The reported issue resulted in a fifteen (15) minute delay to the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
H3 device evaluation - the pedicle screws tulip threads were examined with the aid of a 5x loop as well as with a microscope.It appears that the tool that creates the internal break off geometry may have removed excess material as witnessed by a scalloping of the thread on one side of the tulip.The lock screw was also viewed with the aid of a 5x loop.Marring on the od of the threads indicates the lock screw either jumped a thread or was cross threaded.Other potential causes for marring on the tulip threads exist, so imaging by quality should be performed to confirm if the subject tulip is similar to other components identified on a capa.If a manufacturing issue is confirmed, actions in line with the capa should be taken.The complaint product was lost between being shipped back to pearl from the engineer and receipt by the complaint coordinator.Unable to confirm if the subject tulip is similar to a previous issue identified on specific lots of slpl screws.The subject tulip is not from one of the lots identified as part of the previous complaint / capa issue.Review of device history records found twelve (12) pieces of lot 12592ps were released for distribution on 2/9/2017 with no deviation or anomalies.Two-year complaint history review (2.2.2019-2.2.2021) found this to be the only report of this nature for the slpxxxx family of surelok pedicle screws.Further review back to the date of manufacture (2.9.2017) did not find any previous reports of this nature for the reported lot number.As the exact root cause could not be determined, the need for corrective action was not indicated.

Brand Name
PSS SYSTEM
Common Device Name
POLYAXIAL SCREW
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key11382077
Report Number3005739886-2021-00014
Device Sequence Number4567689
Product Code KWP
UDI-Device Identifier00840019914093
UDI-Public00840019914093
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
K092128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSLPL6540
Device Catalogue NumberSLPL6540
Device Lot Number12592PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown